MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 42X27

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOSPHERE 42X27
Catalog Number 04.01.0174
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: patient was affected by alcoholism.Batch review performed on 27 december 2018 lot 163806: (b)(4) items manufactured and released on 20 december 2016.Expiration date: 2021-11-08 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Reverse shoulder system humeral reverse hc liner ø42/+3mm reference 04.01.0126 (k170452) lot 173397: (b)(4) items manufactured and released on 12 june 2017.Expiration date: 2022-05-25 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with 1 similar reported event.Clinical evaluation performed by medical affairs director on december 20, 2018 reverse shoulder luxation occurred 2 months after implantation in a revision case due to infection and luxation of the primary shoulder replacement.According to the report the patient was affected by alcoholism and reduced compliance to the surgeon's indications was reported.We therefore do not see any indication of a faulty device.
 
Event or Problem Description
Medacta reverse system was implanted on (b)(6) 2018 replacing a competitor prosthesis due to shoulder luxation and infection.Two months after the first revision surgery, during the follow-up visit, the surgeon discovered that the medacta shoulder is luxated.All components, except for the diaphysis, have been removed performing a bony increased offset reversed shoulder arthroplasty with bone graft.

Brand Name
REVERSE SHOULDER SYSTEM GLENOSPHERE 42X27
Common Device Name
GLENOSPHERE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8202408
Report Number3005180920-2018-01039
Device Sequence Number1631411
Product Code PHX
UDI-Device Identifier07630040706612
UDI-Public07630040706612
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date11/08/2021
Device Catalogue Number04.01.0174
Device Lot Number163806
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Initial Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR